Incremental branching programs

Authors Anna Gál, Pierre McKenzie, Michal Koucký

Thumbnail PDF


  • Filesize: 354 kB
  • 20 pages

Document Identifiers

Author Details

Anna Gál
Pierre McKenzie
Michal Koucký

Cite AsGet BibTex

Anna Gál, Pierre McKenzie, and Michal Koucký. Incremental branching programs. In Complexity of Boolean Functions. Dagstuhl Seminar Proceedings, Volume 6111, pp. 1-20, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2006)


We propose a new model of restricted branching programs which we call {em incremental branching programs}. We show that {em syntactic} incremental branching programs capture previously studied structured models of computation for the problem GEN, namely marking machines [Cook74]. and Poon's extension [Poon93] of jumping automata on graphs [CookRackoff80]. We then prove exponential size lower bounds for our syntactic incremental model, and for some other restricted branching program models as well. We further show that nondeterministic syntactic incremental branching programs are provably stronger than their deterministic counterpart when solving a natural NL-complete GEN subproblem. It remains open if syntactic incremental branching programs are as powerful as unrestricted branching programs for GEN problems. Joint work with Anna Gál and Michal Koucký
  • Complexity theory
  • branching programs
  • logarithmic space
  • marking machines


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail